Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 08:53:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636539
  • Total Topics: 48312
  • Online Today: 168
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Veiny Legs  (Read 6539 times)

0 Members and 1 Guest are viewing this topic.

Offline cmhjeff

  • Member
  • Posts: 870
Veiny Legs
« on: June 06, 2006, 09:08:09 AM »
???  So what's up with the veiny legs?  I've always had muscular legs, probably mostly genetics.  My niece use to tell me I had Popeye legs :) I've been HIV+ for 16 years and it hasn't been until this past year with 100% adherence to my medicines that I've noticed my legs are more veiny than ever before.  I've had friends complain about their legs in the past but I really never noticed it myself.  Is this of General side effect from HIV or side effect from a certain type of medicine?

Hope you all have a great day!
Jeff

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: Veiny Legs
« Reply #1 on: June 06, 2006, 09:11:12 AM »
i dont think anyone knows what causes it. I first got it while on a crix trial in mid 90s. Still veiny but not nearly as bad. there was rumor going around that I had aids. pretty funny.

Offline ademas

  • Member
  • Posts: 1,151
Re: Veiny Legs
« Reply #2 on: June 06, 2006, 09:22:04 AM »
I got mine from a crixivan trial, too.
I switched to another protease inhibitor because of it, but it didn't help.
It wasn't until Sustiva came along that the lipidystrophy stopped progressing.
I don't have experience with the meds you are on, so I can't really say.
Veiny legs are also not an uncommon condition associated with aging.
« Last Edit: June 06, 2006, 09:25:46 AM by ademas »

Offline Moffie65

  • Member
  • Posts: 1,755
  • Living POZ since 1983
Re: Veiny Legs
« Reply #3 on: June 06, 2006, 09:46:14 AM »
Well, Here is the way it was explained to me.

Many of us that are on PIs, and have had "fat redistribution", have experienced the "chicken Leg" look that comes from the fat in your legs, migrating to elsewhere in your body.  I have a lump of fat on my back, chest, and a general "plumping up" of  my chest area.  My doctor explained that the large veins that are produced as we grow up and work our leg muscles into powerful tools, the blood flow is necessary for the work that we force on the legs.  He asked me about my past, and after I told him that I was in cross country track in HIgh School at 7000 ft., worked in a job that required a huge amount of walking, and then went into furniture moving for a time; he noted that the loss of fat has simply exposed what has always been there.  He noted without any explanation at first, that I must have been very strong at some point in my life, as my veins were abnormally large and strong.  After my explanation, he smiled, and said, "I told you so".

I hope this helps in some way. 

In Love and Support.
The Bible contains 6 admonishments to homosexuals,
and 362 to heterosexuals.
This doesn't mean that God doesn't love heterosexuals,
It's just that they need more supervision.
Lynn Lavne

Offline Oceanbeach

  • Member
  • Posts: 3,565
Re: Veiny Legs
« Reply #4 on: June 06, 2006, 07:32:39 PM »
Hi Jeff,

I don't know the answer either but this is my experience. When I left Los Angeles, I was diagnosed as AIDS and was running every day for two miles.  My legs started at my feet and went up to my sholder blades and were flawless.  I was taking Sustiva and Ziagen and another medication I can't remember because there have been so many in 10 years.  This month is my 10 year anniversary of AIDS.

Now with PN, Lypo and age, I too have veiny legs and I can not run any miles on any day.  Yesterday, I was walking down the street and fell, landed face down on a busy sidewalk, I have major scab action on both legs and my arms today.  I was in the mountains a few nights ago, went to help a damsel in distress because she could not open a private gate to get back into town.  I left my bonfire and friends, took the keys to open the gate and fell three times doing down the trail.

I don't know if it is lypo, pn, age or just plain clumsy.  I don't wear shorts in public, carry a first aid kit and try to cover myself when I fall.  Have the best day
Michael

www.Commission-on-AIDS.org
« Last Edit: June 06, 2006, 09:18:52 PM by Sonomabeach »

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Veiny Legs
« Reply #5 on: June 07, 2006, 02:15:48 AM »
Yep, skinny, veiny legs here. Probably the Crix.

From what I've been able to learn, stopping/switching meds won't reverse it, but it can stop it from progressing.

A little late for me at this point. On the up side, people wonder how much I work out to be so "cut," because my legs are pretty muscular.

A little bit of a silver lining is better than none.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Optimistic

  • Member
  • Posts: 326
  • An Apple A Day Keeps The Doctors Away!
Re: Veiny Legs
« Reply #6 on: June 07, 2006, 12:58:12 PM »
are the meds causing the veiny legs? Did the veiny legs come abouts after HIV?

Justin
12/06 (Atripla): cd4 - 260; cd% - 33%; vl - 169
1/07 (Atripla): cd4 - 267; cd% - 38.1%; vl - 132
4/07 (Atripla): cd4 - 373; cd% - 33.9%; vl - <50
7/07 (Atripla); cd4 - 287; cd% - 35.8%; vl - <50
9/07 (Atripla); cd4 - 356; cd% - 39.5%; vl - <50
12/07 (Atripla); cd4 - 517

Offline bobino

  • Member
  • Posts: 264
Re: Veiny Legs
« Reply #7 on: June 08, 2006, 02:38:58 AM »
I can tell you from my own personal case that you can get lipodystrophy even if you're not on meds.  I'm positive but have never been on meds, but I've got the "veiny legs" problem, as well as facial wasting and visceral fat gain.  It seems that HIV alone can cause this.  Medications doubtless exacerbate the problem, but at least in my case, HIV itself seems to be the culprit.
Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

Offline cmhjeff

  • Member
  • Posts: 870
Re: Veiny Legs
« Reply #8 on: June 08, 2006, 02:06:19 PM »
Thanks for all of the great advice, I guess what will be-will be. My physical therapist says it's really not that bad and that I'm probably making it into something more than it really is.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.